Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 26, 2021, 2:56 AM EST for Hall County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 2:56 AM EST (07:56 UTC)
- Expired
- Jan 26, 2021, 3:30 AM EST
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Hall County, GA
The radar
The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WWUS82 KFFC 260756
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
256 AM EST Tue Jan 26 2021
GAZ022-023-034-260830-
Hall GA-Forsyth GA-Gwinnett GA-
256 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...FORSYTH AND
NORTHERN GWINNETT COUNTIES UNTIL 330 AM EST...
At 256 AM EST...a line of strong thunderstorms was along a line
extending from near Oscarville to Buford Dam-Lake Lanier Parks to
near Brookwood...and moving east at 65 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Sugar Hill, Buford, Flowery Branch, Oakwood, Lula,
Gillsville, Rest Haven, Candler, Buford Dam-Lake Lanier Parks,
Aqualand Park, Chestatee, Chestnut Mountain, Oscarville, Road
Atlanta-Lanier Speedway and Lake Lanier Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3441 8365 3440 8366 3436 8367 3435 8365
3432 8365 3430 8362 3418 8376 3413 8382
3408 8414 3429 8404 3440 8367
TIME...MOT...LOC 0756Z 251DEG 58KT 3425 8401 3416 8405 3410 8413
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 2:45 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 26, 2:45 AM EST, 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 AM EST Tue Jan 26 2021 .SHORT TERM /Today through Wednesday/... A warm front currently remains entrenched across far NE Georgia this morning. Meanwhile, a cold front is moving across central Mississippi. Do expect the warm front to finally push north of the CWA this morning as the front approaches the state. The front is expected to approach NW portions of the state around 12Z this morning and move slowly south. The front should eventually become parallel to the mid level flow and stall south of the Interstate 20 corridor. Models continue to prog a low pressure wave developing across the northern Gulf and moving east along the stalled boundary on Wednesday. Strong storms have developed out ahead of the cold front across central Alabama. These storms will continue train into northern portions of the CWA early this morning while dropping slowly south. Parameters remain favorable for strong storms, including rotating thunderstorms capable of producing a tornado. MUCAPE values between 500-1000 J/KG are present along and ahead of the current line, while the 0-6km shear values range 60-70kt. In addition, there is some support in the 250mb range with a 90kt jet streak. The main area of concern is across portions of NW Georgia this morning, closest to the instability and forcing. Any threat for stronger storms will shift southward later this morning and early afternoon across southern portions of the CWA ahead of the cold front. Main hazards from severe storms today will be damaging wind gusts, especially within any bowing segments. However, a few tornadoes are possible, especially during the early half of the day when the shear is strongest. Locally heavy rainfall will also be possible. NListemaa .LONG TERM /Wednesday Night through Monday/... Rain will be exiting at the start of the period as a cold front clears the area to the east. A brief window will exist late Wednesday night/early Thursday morning where perhaps a few light snow showers could be mustered in the northeast Georgia mountains. With very limited moisture, accumulations are not a concern at this point. High pressure will build into the area for Thursday. Temperatures will dip several degrees below normal with highs ranging from the 40s north to mid 50s south. After a cold Friday morning, temperatures will begin a quick rebound as the surface high shifts eastward and southerly flow returns. As such, temperatures will return back to normal by Friday and Saturday. Saturday appears largely dry at this point, but this will quickly change overnight and into Sunday morning as low pressure quickly moves into the Ohio Valley and drags a cold front into the area. Some timing discrepancies remain with the GFS representing a faster solution, but Sunday will be on the wet side. Thunder was not added at this point given low confidence on much in the way of instability. Drier conditions should return by early next week behind this system. RW && .AVIATION... 06Z Update... Main issue will be a line of showers and potentially thunderstorms moving through early this morning. Have sped up the timing by a few hours matching up with current radar trends. MVFR cigs have settled across the area this morning, not confident that IFR will be widespread...thinking more patchy. Gusty SW winds. Winds should turn more to the NW during the early evening. //ATL Confidence...06Z Update... MED confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 72 51 58 34 / 70 80 80 20 Atlanta 69 52 59 33 / 40 80 80 5 Blairsville 64 45 55 28 / 20 60 70 30 Cartersville 68 49 60 30 / 20 70 70 5 Columbus 74 56 64 36 / 80 90 90 0 Gainesville 68 50 57 33 / 40 70 80 20 Macon 75 56 62 36 / 70 80 90 0 Rome 69 49 60 32 / 20 60 60 5 Peachtree City 71 51 60 32 / 70 80 90 0 Vidalia 76 62 65 40 / 70 80 80 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 7 AM EST this morning for the following zones: Bartow...Carroll...Cherokee...Cobb...Douglas...Floyd... Haralson...Paulding...Polk. && SHORT TERM...NListemaa LONG TERM....RW AVIATION...NListemaa
Hazardous weather outlook, Jan 26, 1:18 AM EST, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 118 AM EST Tue Jan 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 118 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Some strong to severe thunderstorms are possible early this morning ahead of a cold front for parts of north Georgia and west central Georgia. The primary threats will be strong to damaging wind and a few brief tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Strong to severe thunderstorm potential continues into Tuesday morning ahead of a cold front for parts of north Georgia and west central Georgia. The primary threats will be strong to damaging wind and a few brief tornadoes. Thunderstorm potential continues across mainly central Georgia Tuesday afternoon through Wednesday. The main threats will be isolated strong winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to send any reports of severe weather.
In the hours before
Special weather statement, Jan 25, 10:36 PM EST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1036 PM EST Mon Jan 25 2021
GAZ011-012-019-260400-
Chattooga GA-Gordon GA-Floyd GA-
1036 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN GORDON
AND NORTHERN FLOYD COUNTIES UNTIL 1100 PM EST...
At 1035 PM EST...a strong thunderstorm was over Lyerly, or 8 miles
southwest of Summerville...moving east at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Plainville, Lyerly, Oostanaula, Subligna,
Tidings, Armuchee, Lake Marvin, Berryton, Sugar Valley,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8513 3459 8506 3460 8506 3452 8494
3439 8498 3439 8500 3438 8501 3430 8547
3446 8550
TIME...MOT...LOC 0335Z 250DEG 50KT 3440 8546
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 25, 10:59 PM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1059 PM EST Mon Jan 25 2021
GAZ005-012-260430-
Gordon GA-Murray GA-
1059 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR GORDON AND SOUTHWESTERN MURRAY
COUNTIES UNTIL 1130 PM EST...
At 1058 PM EST...a strong thunderstorm was over Everett Springs, or 7
miles west of Calhoun...moving east at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Resaca, Plainville, Ranger, Carters, Sonoraville,
Oostanaula, Sugar Valley, Oakman, Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8465 3448 8465 3439 8500 3440 8505
3454 8509 3454 8506 3458 8507 3460 8506
3462 8501 3462 8493 3463 8493 3463 8491
3465 8492 3471 8478
TIME...MOT...LOC 0358Z 250DEG 38KT 3450 8508
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 26, 1:19 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 AM EST Tue Jan 26 2021
GAZ030-041-260645-
Polk GA-Haralson GA-
119 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND NORTHERN HARALSON
COUNTIES UNTIL 145 AM EST...
At 118 AM EST...National Weather Service Meteorologists indicated a
strong thunderstorm west of Esom Hill...moving east at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail...frequent cloud to
ground lightning and increased chance of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Braswell, Fish Creek, Etna, Felton,
Eubank Lake, Esom Hill, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
3408 8512 3410 8512 3410 8505 3408 8505
3408 8498 3401 8495 3395 8498 3395 8505
3390 8505 3390 8504 3388 8504 3383 8505
3382 8537 3408 8542
TIME...MOT...LOC 0618Z 260DEG 43KT 3394 8550
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 26, 1:45 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 AM EST Tue Jan 26 2021
GAZ019-020-030>032-041-260715-
Polk GA-Cobb GA-Haralson GA-Bartow GA-Paulding GA-Floyd GA-
145 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTHWESTERN
COBB...NORTHEASTERN HARALSON...SOUTHERN BARTOW...NORTHERN PAULDING
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 215 AM EST...
At 144 AM EST...a strong thunderstorm was centered near Aragon, or
3 miles west of Taylorsville...moving east at 60 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Dallas, Acworth, Rockmart, Euharlee, Emerson, Aragon,
Braswell, Taylorsville, Yorkville, Fish Creek, Burnt Hickory Ridge,
Eubank Lake, Red Top Mountain State Park, Antioch, Van Wert, Seney,
Cross Roads, Felton and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3413 8511 3425 8465 3392 8471 3386 8526
TIME...MOT...LOC 0644Z 253DEG 53KT 3404 8504
WIND...50MPHSpecial weather statement, Jan 26, 2:32 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 AM EST Tue Jan 26 2021
GAZ014-021-022-032-033-260800-
Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-
232 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...NORTH
FULTON...NORTHERN COBB...SOUTHEASTERN CHEROKEE AND FORSYTH COUNTIES
UNTIL 300 AM EST...
At 232 AM EST...a line of strong thunderstorms was along a line
extending from near Holly Springs to Kennesaw State University to
Lost Mountain Park...and moving east at 60 mph.
HAZARD...40 to 50 mph wind and frequent cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Marietta, Canton, Cumming, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Dunwoody, Milton, Kennesaw, Woodstock, Sugar Hill, Holly
Springs, Free Home, Fair Oaks, Mount Bethel, Hickory Flat, Drew, Coal
Mountain and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect for parts of the area. Continue to
monitor NOAA Weather Radio...weather.gov or other media outlets for
further statements or possible warnings on these storms.
LAT...LON 3437 8399 3416 8407 3399 8420 3400 8424
3396 8428 3397 8434 3394 8435 3390 8470
3421 8448
TIME...MOT...LOC 0732Z 251DEG 54KT 3420 8447 3403 8455 3392 8467
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 26, 2:56 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 AM EST Tue Jan 26 2021
GAZ022-023-034-260830-
Hall GA-Forsyth GA-Gwinnett GA-
256 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...FORSYTH AND
NORTHERN GWINNETT COUNTIES UNTIL 330 AM EST...
At 256 AM EST...a line of strong thunderstorms was along a line
extending from near Oscarville to Buford Dam-Lake Lanier Parks to
near Brookwood...and moving east at 65 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Sugar Hill, Buford, Flowery Branch, Oakwood, Lula,
Gillsville, Rest Haven, Candler, Buford Dam-Lake Lanier Parks,
Aqualand Park, Chestatee, Chestnut Mountain, Oscarville, Road
Atlanta-Lanier Speedway and Lake Lanier Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3441 8365 3440 8366 3436 8367 3435 8365
3432 8365 3430 8362 3418 8376 3413 8382
3408 8414 3429 8404 3440 8367
TIME...MOT...LOC 0756Z 251DEG 58KT 3425 8401 3416 8405 3410 8413
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:17 PM EST | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| Jan 25, 10:36 PM EST | Special Weather Statement | FFC | Chattooga | 24 min |
| Jan 25, 10:59 PM EST | Special Weather Statement | FFC | Gordon | 31 min |
| Jan 26, 1:19 AM EST | Special Weather Statement | FFC | Polk | 26 min |
| Jan 26, 1:45 AM EST | Special Weather Statement | FFC | Paulding | 30 min |
| Jan 26, 2:07 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 38 min |
| Jan 26, 2:15 AM EST | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 15 min |
| Jan 26, 2:32 AM EST | Special Weather Statement | FFC | Cobb, Forsyth | 28 min |
| Jan 26, 3:14 AM EST | Special Weather Statement | FFC | Polk | 61 min |
| Jan 26, 3:37 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 53 min |
| Jan 26, 5:09 AM EST | Special Weather Statement | FFC | Heard | 36 min |
| Jan 26, 5:31 AM EST | Special Weather Statement | FFC | Coweta, Fayette | 44 min |
| Jan 26, 5:34 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 41 min |
| Jan 26, 6:04 AM EST | Special Weather Statement | FFC | Henry, Spalding | 41 min |
| Jan 26, 6:06 AM EST | Special Weather Statement | FFC | Meriwether, Pike | 39 min |
| Jan 26, 6:09 AM EST | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 33 min |
| Jan 26, 6:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 32 min |
| Jan 26, 8:14 AM EST | River Flood Warning | FFC | Forsyth | 5 hr |
| Jan 26, 11:18 AM EST | Special Weather Statement | FFC | Twiggs | 27 min |
| Jan 26, 12:01 PM EST | Special Weather Statement | FFC | Laurens | 29 min |
| Jan 26, 12:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 26, 1:15 PM EST | Special Weather Statement | FFC | Emanuel, Johnson | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.